1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

New to metformin - side effects

Discussion in 'Metformin/Biguanides' started by shellkl, Jun 9, 2019.

  1. shellkl

    shellkl · Member

    Messages:
    23
    Likes Received:
    26
    Trophy Points:
    33
    Hi,
    Was started on metformin (1x500mg) daily on Thursday after my levels went up to 60. I also take 1 statin tablet each evening. I have always take my metformin with food. Have had the odd bout of nausea but today I am struggling with diarrhoea.
    I am due to increase to 2 metformin next week. Nurse suggested to start on one to limit side effects.
    Any advice?
     
  2. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    5,963
    Likes Received:
    3,910
    Trophy Points:
    198
    To start with the reactions so quickly could mean that trying to increase your dose will only make things worse - I think I managed to take two tablets on two days - not consecutively.
    As your nurse's advice seems not to be working, I'd recommend going back to her with your concerns - there are other options - though sticking to a low carb diet has made all the difference for me.
     
    • Like Like x 1
  3. NaijaChick

    NaijaChick Type 2 · Well-Known Member

    Messages:
    110
    Likes Received:
    50
    Trophy Points:
    68
    The side effects get worse depends on the amount of carbs that you have. You might also want to ask the Doctor for an extended release version. Good luck.
     
  4. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    5,963
    Likes Received:
    3,910
    Trophy Points:
    198
    My 'side effects' were so diabolical on low carb I doubt they could have got worse......
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook